Hydroxchloroquine added to methotrexate

Hi everyone

Just started hydroxchloroquine 8 days ago so it's early days. I inject 12.5 of Mtx that's all my liver will allow any higher and I get abnormal liver test results.

I actually feel worse after starting hydroxchloroquine and was wondering if anyone else had similar reactions. I might ring rheumy nurse and ask advice. So stiff in mornings and pain in joints but no swelling. I am hoping things improve the longer I take this but so far feeling wretched

Dawn

10 Replies

oldestnewest
  • sorry you are feeling 'wretched' I cannot help as I went on tablet Methotrexate and Hydrox at the same time, with the Naproxen established in my system. (plus a few other things prescribed for other LTC's) I did feel bad for a couple of weeks but put it down to the Metho, nauseous and tired. (bone weary my mum would have called it!) once I had suffered a couple of months my body gave in and some sort of normality returned, although my normal is not the same as others!

    Anyway, hopefully this wretched will go away soon. but perhaps you could check in with your rheumy nurse, just to let them know you are bad.

  • I felt much worse. Aching joints, nausea, dizziness, headaches and extreme fatigue

  • Me to

  • I am also on the same but 25mg injections. I have been on injections and hydroxychloroquine for 12 weeks now. All swelling has gone down but still in lots of pain in my joints. Hoping they can prescribe something different at my next appointment. Hope you soon improve. Tina

  • i wonder what the next step will be if I stop taking hydroxychloroqin .. I have an appointment with rheumatology on the 29th for injections into ankle ...so I shall stay on it until then and see. I thought perhaps after a few weeks I might begin to feel a bit better. I'm tired all the time and just can't sleep. Everyone reacts differently to these drugs and it's so hard to know what is right for me. I know this doesn't feel right at the moment but I will let you all know what happens when I see my rheumatologist. What a horrid disease this is.

    Dawn

  • Does anyone have more pain on MTX, I do thinking about going off it

  • My rheumy says it takes 3 months for the bencits of any of these to be felt. Trouble is you get side effects straight away. I had to explain to them that when you are trying to hold down a full time job. Putting up with catastrophic side effects for a prolonged period is a no go

  • I'm sorry you're feeling rough Dawn. I was the other way round, I started on HCQ (400mg) & it worked well for nearly a year along with NSAIDs. I did have some problems with it the longer I took it but they were manageable so I persevered. Unfortunately I started to need short courses of steroids so MTX was added. That didn't work at all so the HCQ was stopped & the MTX romped away, never quite understood why but it did.

    You don't say the dose you're on but if it's 200mg twice daily (400mg a day) could halving the dose be an option, just until you can see if it will help as it's early days do you think? It could be that your sensitive to this class of drug (it's an antimalarial as well as a DMARD) so if you've started on the highest dose it's possible it's not just reaction to a new DMARD if you get what I mean?

    I know it's horrible when you feel so awful, not long since been there myself & had to admit defeat, but so far so good with my new med. There's no shame in not getting on with a med, it happens so just move to the next one that's my philosophy. x

  • Hi nominee heels,

    I have been taking 1 tablet daily 200mg of HTX for 2 weeks and started 2x200 on Friday. I am so stiff. A stiffness that does not wear off during day and so tired all the time.

    I will see rheumy on 29th of this month as he is going to inject my ankle. I developed a lump which they ultra sounded and it's fluid round tendon.

    I love your title nomoreheels and as I fell a few weeks ago and had a tiny fracture in my elbow I'm afraid it's nomoreheels for me either lol. Used to love my ankle boots with small heel but I don't seem to be able to stay on my feet so it's flats from now on.

    I just would love to wake up I've day and be the person is was 3 years ago ...I walked, cycled and was so full of energy but alas those days are gone. I retired at 62 and thought I would be able to do all the things I wanted to do in retirement but it hasn't turned out that way.

    Anyway I should count my blessings because I'm not as bad as some but I do miss the person I was.

    Off to bed and hope tomorrow brings a better day

    Dawn x

  • I've been on Hydroxy for 2 years now. Oh I remember the side effects, daily vomitting and the runs, I thought it would never end. Thank God it does end!!

You may also like...